Format

Send to:

Choose Destination
See comment in PubMed Commons below
Bone Marrow Transplant. 2013 May;48(5):646-50. doi: 10.1038/bmt.2012.218. Epub 2012 Nov 19.

Toxic erythema of chemotherapy following i.v. BU plus fludarabine for allogeneic PBSC transplant.

Author information

  • 1Department of Internal Medicine (Hematology), Yale University School of Medicine, New Haven, CT 06520, USA. terri.parker@yale.edu

Abstract

I.v. BU plus fludarabine is an effective conditioning regimen for myeloid neoplasias with low treatment-related mortality. At standard doses, cutaneous toxicity has been reported in <5% of cases. As we observed a much higher incidence of cutaneous toxicity in patients who received predominantly pharmacokinetically based doses of BU, we performed a retrospective analysis of 61 patients who received i.v. BU plus fludarabine (+/- antithymocyte globulin; ATG) as a conditioning regimen before allogeneic PBSC transplant. Of the 58 evaluable patients, 33 (57%) developed cutaneous toxicity that fell within the spectrum of toxic erythema of chemotherapy (TEC). The median onset of TEC was 22 days and most patients had multiple sites of involvement, with the groin, axillae and palms/soles being the favored sites. In men, scrotal involvement, sometimes severe, was also commonly observed. Initially, allergic reactions to antibiotics, fungal infections and GVHD were also considered until the clinical presentation of TEC became well recognized. In all patients, the skin healed without specific therapy but resolution often required several weeks. This series suggests that TEC is common after BU/fludarabine+/- ATG and it is important for transplant physicians to recognize, particularly as misdiagnosis could lead to inappropriate treatment.

PMID:
23165491
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Nature Publishing Group
    Loading ...
    Write to the Help Desk